Florida, 2013Heavy Rain in Florida, June 4 to 7, 2013
June 4 to 7, 2013 · NWS MLB · 3 events in 3 counties and zones
Tropical Storm Andrea approached the Florida Big Bend from the southwest, producing heavy rain across east-central Florida over a 3-day period. Area-wide totals of 2-4 inches were common, with isolated, maximum totals of 5-6 inches within Orange, Volusia and Osceola Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Andrea approached the Florida Big Bend from the southwest, producing heavy rain across east-central Florida over a 3-day period. Area-wide totals of 2-4 inches were common, with isolated, maximum totals of 5-6 inches within Orange, Volusia and Osceola Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 4, 3:30 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 3:30 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
430 AM EDT TUE JUN 4 2013
.DISCUSSION...
...DEEP MOISTURE FEED FROM THE TROPICS WILL BRING A HEAVY RAIN/FLOOD
THREAT...
TODAY...LARGE AREA OF DISTURBED WEATHER WILL REMAIN OVER THE SE
GULF...WHILE EXTENSIVE PLUME OF TROPICAL MOISTURE STREAMS
NORTHEAST TO CENTRAL FLORIDA TO THE EAST OF A MID/UPPER LEVEL
SHEAR AXIS. PRECIPITABLE WATER VALUES ALREADY NEAR 2 INCHES SHOULD
CREEP UPWARD TO AS MUCH AS 2.25 INCHES TODAY. CONSIDERABLE MULTI-
LAYED CLOUDINESS WILL PREVAIL...BUT LACK OF WIDESPREAD PRECIP THIS
MORNING INTO MID DAY WILL ALLOW TEMPS TO WARM INTO THE MID/UPPER
80S. THE RESULTANT INSTABILITY...AIDED BY SYNOPTIC SCALE LIFT
ASSOCIATED WITH SPOKES OF MID LEVEL VORTICITY AND MESOSCALE LIFT
ALONG PROMINENT EAST COAST SEA BREEZE BOUNDARY SHOULD PROMOTE
DEVELOPMENT OF NUMEROUS SHOWERS AND SCATTERED STORMS THIS
AFTERNOON ...70 POP AREAWIDE. WHILE SOME AREAS LIKELY TO RECEIVE
HEAVY RAIN...WIDESPREAD HEAVY RAIN THREAT LIKELY TO HOLD OFF FOR A
WHILE LONGER. WILL NOT ISSUE FLOOD WATCH WITH THIS FORECAST
CYCLE...BUT WILL NEED TO CONSIDER DURING THE NEXT SHIFT OR TWO.
MAX TEMPS NEAR TO SLIGHTLY BELOW CLIMO.
TONIGHT...SCATTERED SHOWERS AND ISOLATED STORMS WILL LINGER THROUGH
AROUND MIDNIGHT...WITH AN ISOLATED SHOWER THREAT CONTINUING DURING
THE REMAINDER OF THE NIGHT. MIN TEMPS A FEW DEGREES ABOVE NORMAL.
WED...CLOUDY/WET PERIOD EXPECTED TO CONTINUE AS DEEP SOUTHERLY
FLOW EXISTS AHEAD OF TROUGH AXIS STREAMS A TROPICAL AIRMASS INTO
CENTRAL FLORIDA. EXPECT EXTENSIVE MUTLI-LAYERED CLOUDS WITH AT
LEAST SCATTERED DAYTIME SHOWERS AND ISOLATED STORMS DURING THE
DAY...AND SCATTERED SHOWERS LINGERING WELL INTO THE
EVENING/NIGHT. MAX TEMPS WILL AVERAGE SEVERAL DEGREES BELOW NORMAL
DUE TO CLOUDS/PRECIP. WARM MINS DUE TO SOUTHERLY FLOW/HIGH
DEWPOINTS AND CLOUD COVER.
THU...WHILE THE GFS AND WPC GUIDANCE KEEPS THE BULK OF THE
HEAVIEST RAINS TO OUR WEST IN THE EASTERN GULF/FL WEST COAST...
GREATEST MOISTURE CONVERGENCE/LIFT ARE POISED TO MOVE ACROSS
REGION THU AND EXPECT WIDESPREAD RAINFALL. THINK THE GREATEST
THREAT FOR HEAVY RAIN WILL OCCUR FROM LATE WED NIGHT THROUGH THU
NIGHT. HAVE RAISED POPS 70-80 PERCENT THU AND 50-60 PERCENT THU
NIGHT. THINK A FLOOD WATCH WILL EVENTUALLY BE WARRANTED FOR THIS
PERIOD. RAINFALL TOTALS UP TO 8 INCHES POSSIBLE BY EARLY
FRI...WITH ISOLATED HIGHER AMOUNTS. MAX TEMPS WILL AVERAGE SEVERAL
DEGREES BELOW NORMAL DUE TO CLOUDS AND PRECIP. WARM MINS DUE TO
SOUTHERLY FLOW/HIGH DEWPOINTS AND CLOUD COVER.
IN ADDITION...THE GFS AND ECMWF MODELS ARE NOW SHOWING A SOMEWHAT
MORE ORGANIZED LOW LIFTING N/NE ACROSS THE BIG BEND THU NIGHT.
THIS SHOULD INCREASE THE SHEAR AND PRODUCE AN ISOLATED TORNADO
THREAT OVER EC FL AS THE LOW LIFTS NORTH ACROSS THE EASTERN GULF
OF MEXICO.
FRI-SUN...DEEPENING SHORTWAVE TROUGH PROGGED TO EXTEND TO THE
CENTRAL GULF COAST AND SHOULD HELP EJECT WEAK SURFACE LOW
NORTHEAST ALONG THE LOWER EASTERN SEABOARD FRI/SAT. THIS SHOULD
SHUNT THE BAND OF DEEPEST MOISTURE TO THE SOUTH AND EAST OF CENTRAL
FLORIDA...WITH SOME RELATIVE DRYING ACROSS OUR NORTHERN SECTIONS
(ORLANDO NORTH). HOWEVER...DEEP TROPICAL MOISTURE FEED WILL LIKELY
CONTINUE JUST TO OUR SOUTH FROM THE YUCATAN TO THE SOUTHERN FL
PENINSULA. THE SUBTROPICAL RIDGE AXIS SUPPRESSED ACROSS CUBA AND
THE BAHAMAS IS FORECAST TO LIFT NORTH OVER SOUTH FL...BRINGING THE
BAND OF DEEPER MOISTURE BACK INTO THE AREA. SO ALTHOUGH WE SHOULD
TRANSITION BACK TO MORE TYPICAL DIURNAL/SEA BREEZE DRIVEN
THUNDERSTORM PATTERN...HEAVY RAINFALL CAN STILL BE EXPECTED. MAX
TEMPS AT OR A LITTLE ABOVE CLIMO.
&&
.AVIATION...VFR CONDITIONS THROUGH AT LEAST LATE MORNING...WITH
EXCEPTION OF SOME POSSIBLE LOCAL MVFR CIGS THROUGH 12Z. TOO LOW
CONFIDENCE TO ADD TO TAFS ATTM...BUT WILL MONITOR TRENDS FOR
POSSIBLE INTRODUCTION. SHOWERS WILL BEGIN TO DEVELOP AROUND
MIDDAY...WITH PERIOD OF WIDESPREAD MVFR AND LOCAL IFR CONDX IN
NUMEROUS SHOWERS AND SCATTERED STORMS ACROSS ENTIRE REGION. MOST
LIKELY WINDOW 18-22Z INTERIOR TAF SITES AND 20-24Z COASTAL SITES.
SHOWER/STORM COVERAGE AND MVFR CONDX WILL LESSEN DURING THE EVENING
WITH VFR RETURNING AREAWIDE BY AROUND 04Z.
&&
.MARINE...W/SW WINDS AOB 10 KT WILL ACQUIRE GREATER SOUTHERLY
COMPONENT THIS AFTERNOON...WITH SE 10 KT FLOW DEVELOPING NEAR
IMMEDIATE COAST WITH SEA BREEZE. LIGHT SW WINDS AGAIN TONIGHT. SEAS
1-2 FT NEASHORE AND UP TO 3 FT OFFSHORE TODAY/TONIGHT.
WED-FRI...WEAK HIGH PRESSURE RIDGE SHOULD BE NEAR THE WATERS WED
AND CAUSE A SOUTH/SOUTHEAST WIND 10 KNOTS OR LESS. SOUTHERLY
WINDS EXPECTED TO INCREASE THU-FRI AS LOW PRESSURE LIFTS NORTH
ACROSS THE EASTERN GULF OF MEXICO. HAVE CAPPED WINDS AT 20 KNOTS
FOR NOW BUT THAT MAY BE CONSERVATIVE. WITH HIGH MOISTURE OVER THE
AREA...EXPECT A GREATER THAN NORMAL COVERAGE OF SHOWERS/STORMS...
WITH A PERIOD OF CONCENTRATED/HEAVY RAINFALL POSSIBLE THU-THU NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 88 71 87 72 / 70 40 50 40
MCO 87 71 89 72 / 70 40 60 50
MLB 86 72 86 74 / 70 40 50 60
VRB 85 72 86 74 / 70 40 50 60
LEE 88 71 89 72 / 70 40 60 40
SFB 87 72 90 73 / 70 40 60 40
ORL 87 72 89 73 / 70 40 60 50
FPR 85 71 85 73 / 70 40 50 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...SPRATT
LONG TERM....KELLY
Hazardous weather outlook, Jun 4, 4:36 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
536 AM EDT TUE JUN 4 2013
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
536 AM EDT TUE JUN 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
A LONG PLUME OF MOISTURE FROM THE SOUTHEAST GULF OF MEXICO WILL
CONTINUE TO FEED INTO THE CENTRAL FLORIDA PENINSULA TODAY. ISOLATED
SHOWERS AND LIGHTNING STORMS WILL DEVELOP BY LATE MORNING ACROSS
PORTIONS OF EAST CENTRAL FLORIDA...THEN WILL INCREASE IN COVERAGE
DURING THE AFTERNOON. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
WILL BE MOST LIKELY FROM MID AFTERNOON UNTIL SUNSET. ISOLATED
SHOWERS AND A FEW LIGHTNING STORMS WILL LINGER WELL INTO THE
EVENING.
STORM MOTION WILL BE TO THE NORTH OR NORTHEAST AT 5 TO 10 MPH THIS
AFTERNOON. THE MAIN HAZARDS WILL BE LOCALLY HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS TO 35 MPH.
.FLOOD IMPACT...
MANY AREAS OF EAST CENTRAL FLORIDA WILL LIKELY RECEIVE A HALF
INCH TO INCH OF RAIN TODAY...WITH SOME AREAS ACCUMULATING TWO TO
THREE INCHES IN A SHORT PERIOD OF TIME. THE LOCALIZED HIGHER
RAINFALL TOTALS WILL CAUSE TEMPORARY MINOR FLOODING OF STREETS AND
POOR DRAINAGE AREAS.
.RIP CURRENT IMPACT...
A TWO FOOT EASTERLY SWELL WILL PRODUCE A MODERATE RISK FOR RIP
CURRENTS AT THE ATLANTIC BEACHES AGAIN TODAY. SEVERAL RIP CURRENT
RESCUES WERE REPORTED BY VOLUSIA AND BREVARD COUNTY LIFEGUARDS
MONDAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND DO NOT SWIM
ALONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
DEEP TROPICAL MOISTURE WILL BE IN PLACE OVER EAST CENTRAL FLORIDA
THROUGH THURSDAY...WITH THE POTENTIAL FOR A MULTI-DAY HEAVY
RAINFALL EVENT. NUMEROUS SHOWERS AND AFTERNOON AND EVENING
LIGHTNING STORMS ARE FORECAST EACH DAY THROUGH MOST OF THE
UPCOMING WEEK. AVERAGE RAINFALL TOTALS BY THE END OF THE WEEK MAY
REACH 4 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE
MOST WIDESPREAD AND HEAVIEST RAINFALL IS EXPECTED TUESDAY THROUGH
THURSDAY AS A WEAK SURFACE LOW DEVELOPS ACROSS THE SOUTHEAST GULF
OF MEXICO AND MOVES NORTHEAST TOWARD THE FLORIDA PENINSULA.
LOCALIZED FLOODING MAY DEVELOP WITHIN AREAS WHICH EXPERIENCE A
PERSISTENT FEED OF TORRENTIAL RAIN OR SEVERAL ROUNDS OF HEAVY
RAINFALL. CHECK FOR LATER UPDATES ON THIS DEVELOPING HEAVY
RAINFALL THREAT.
AN ISOLATED TORNADO THREAT IS POSSIBLE LATE WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT.
A LINGERING EAST SWELL WILL BRING AN ELEVATED RISK FOR DANGEROUS RIP
CURRENTS EARLY THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS OVER 3 INCHES AS
WELL AS ANY FLOODING.
SPRATT/KELLY
Heavy Rain, Volusia
- When
- June 4, 7:00 AM EST to June 7, 7:00 AM EST
- Where
- Volusia County, 0.42 mi W of Glenwood
- Reported by
- CoCoRaHS
- Coordinates
- 29.099, -81.357
CoCoRaHS station FL-VL-9 recorded a storm total of 5.49 of rain during Tropical Storm Andrea.
Heavy Rain, Orange
- When
- June 4, 7:00 AM EST to June 7, 7:00 AM EST
- Where
- Orange County, 4.67 mi SE of Union Park
- Reported by
- CoCoRaHS
- Coordinates
- 28.522, -81.225
CoCoRaHS station FL-OR-1 recorded a storm total rainfall of 5.29 during Tropical Storm Andrea.
Heavy Rain, Osceola
- When
- June 4, 7:00 AM EST to June 7, 7:00 AM EST
- Where
- Osceola County, 0.7 mi N of South Port
- Reported by
- Mesonet
- Coordinates
- 28.140, -81.351
South Florida Water Management District station S61W (SWOF1) recorded 5.08 of rain during Tropical Storm Andrea.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, June 4 to 6, 20131 death · 1 injured · 16 events
- Tornado and Hail in South Carolina, June 4, 2013$738,000 · EF1 · 3 events
- Tornadoes and Hail in Kansas, June 4 to 5, 2013$18,000 · EF1 · 15 events
- Tornadoes and Flash Flooding in South Carolina, June 4, 2013$5,000 · EF1 · 10 events
- Damaging Winds and Lightning Strike in Georgia, June 4, 20131 injured · $17,000 · 55 kt wind · 11 events
- Flood in Alaska, June 4 to 6, 2013$20,000 · 1 event
- Hail and Damaging Wind in Texas, June 4, 20134.5 in hail · 15 events
- Hail and Damaging Winds in Oklahoma, June 4 to 5, 20131.75 in hail · 15 events
- Hail in Texas, June 4 to 5, 20131 in hail · 4 events
- Flooding in Montana, June 4 to 18, 20133 events
- Tornado and Damaging Wind in Colorado, June 4, 2013EF0 · 2 events
- Flooding in South Carolina, June 4 to 5, 2013$6,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450868, 450869, 450871.